Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Suggest alternative of indomethacin for Hermicranea Continua treatment

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
Dear Dr Grief, My daughter has been diagnosed with Hermicranea Continua. She suffers from severe stomach problems with indomethacin. We have been looking at alternatives, do you have an opinion on Gliacin? We have researched alternatives on the internet and have recently come up with Gliacin. XXXX
Posted Sun, 2 Feb 2014 in Headache and Migraines
Answered by Dr. Raju A.T 6 hours later
Brief Answer: COX 2 inhibitors or Topiramate Detailed Answer: Hi, Thanks for your query. I am sorry to say that Dr Grief is not available for now. Its a very common problem where Indomethacin presents with acid peptic symptoms but most often tolerated when combined with an antacid. If she was not on any antacid , I suggest her to try one. Other alternatives which are equally effective and have less GI side effects include COX2 inhibitors like Rofecoxib and celecoxib. Also anticonvulsant like Topiramate is a better alternative. Gliacin products since herbal, we may not expect any side effects but the effect may not be as good as the above drugs. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor